On Truvada, blood tests remain negative. Side effects of gland pain. Is 3 months a sufficient time to prevent HIV?
Welcome to XXXXXXX
Thanks for posting your query.
You are taking truvada and Sustiva 9 hours after your risky exposure. This is called as Post Exposure Prophylaxis (PEP) and indicated only for occupational exposures of health care workers. I don't know about your risk.
HIV after entered into body it will take around 72 hours to establish an infection in the body. If one starts treatment within this time we can abort the disease and it is called as "window of opportunity". But nowadays they recommend PEP as early as possible, preferably within 24 hours.
You had started the same within 9 hours. So it is well and good. The drugs are recommended only for 4 weeks, not as your physician's recommendation up to 6 months.
You have to repeat the test after 3 months and after 6 months . If it is negative after 6 months you are safe and free from HIV.
Nothing to fear. You will be alright.
Also, I look at the calendar now and see that the blood test was taken not after 3 months as I first mistakenly told, but actually after 77 days after the risky exposure. Does this test have any value or is my doctor totally unqualified?
The tests have to be repeated after 3 months and 6 months after the risky exposure not from the date of stopping your medication. If it is nonreactive after 6 months you are free from HIV.
I will not say that your physician is unqualified . She may be little over conscious about your health.She put the right choice of drugs. But the recommendation is to take drugs for 4 weeks and has to be followed up for 6 months.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Is bone pain a side effect of accesspak for hiv pep basic?
- Side effects of hiv drugs
- Is difficult or painful urination a side effect of accesspak for hiv pep basic?
- Is chest pain a side effect of truvada?
- Hiv side effects in men
- Is difficult or painful urination a side effect of truvada?
- Is increased blood pressure a side effect of truvada?
- Pep hiv side effects
- Is muscle pain or cramping a side effect of truvada?
- Side effects oxyelite pro hiv test
- Itching on penis and sides of it. What medication is recommended?
- Red rashes appeared on penis head. Tested negative for STD. On...
- Red burning scrotum. Taking Gabapin with no relief. Need immediate cure
- Hair fall, burning, hurting, itchy scalp with intermittent occurrence of...
- Itching sensation around vaginal area, used wipes. Butt is itching,...
- Dark spot on organ, rashes, itchy at night, may be syphilis
- Stomach rash, itchy, not taking medication, no change in diet. Any...
- Small rounds in skin below neck, sometimes itchy. What medication should...
- Diagnosed with molluscum contagiosum in pubic region, cryotherapy done....
- How soon am I contagious after having contact with herpes? How long...